Spotting after putting a Mirena.
Assalamu alikum, A woman had a Mirena put in which is causing an imbalance in her menstruation cycle (this imbalance may last upto 8 months), i.e spoting of blood continues for weeks, should she then wait every month for full ten days of Haidh then count the rest as Istihaadha, or go according to her habit before the Mirena (e.g 7 days haidh) and count the rest as Istihaadha (until her habit of purity ends)?
In the Name of Allah, the Most Gracious, the Most Merciful.
As-salāmu ‘alaykum wa-rahmatullāhi wa-barakātuh.
The occurrence of spotting after placing a intrauterine device is common. According to the information stated in the query, seven days as per habit before the spotting started, will be Haidh (menstrual period) and the rest of days according to habit of purity will be Istihaadhah (chronic discharge). The exact amount of hours of the previous habits of menstruation (before the Mirena) should be observed.
She should continue to apply the pattern of seven days Haidh and the remainder days purity as long as she experiences irregular bleeding or spotting. Should anything change, a reliable scholar should be consulted, as the rulings may differ accordingly.
NB: A woman experiencing Istihaadhah (chronic discharge) will qualify as a Ma’zoor (excused person).
A Ma’zoor shall make Wudu for every Fardh Salah. The Wudhu of a Ma’zoor remains valid for the duration of the Salah time. During this time she can read Nafl and Quran. All the factors which break Wudhu besides the factor responsible for making one Ma’zoor, will nullify the Wudhu of a Ma’zoor.
And Allah Ta’āla Knows Best
Mufti Arshad Ali
Darul Iftaa, Jaamia Madinatul Uloom (Trinidad)